Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 468, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2011, 1:32 AM CDT for 4 counties in Missouri. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 1:32 AM CDT (06:32 UTC)
- Expired
- Aug 19, 2011, 2:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Benton County, MO, Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 1:55 AM CDT | TSTM WND GST 60 | Gravois Mills, MO | REPORT FROM VOLUNTEER WEATHER OBSERVER. |
| Aug 19, 2:00 AM CDT | TSTM WND DMG | 2 E Rocky Mount, MO | TREE DOWN BLOCKING ROAD ON HWY W. REPORTED FROM MILLER COUNTY 911. |
| Aug 19, 2:10 AM CDT | TSTM WND GST 60 | Tuscumbia, MO | REPORT FROM MILLER COUNTY 911. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 8:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Aug 19, 12:02 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3816 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS53 KSGF 190632
SVRSGF
MOC015-029-131-141-190715-
/O.NEW.KSGF.SV.W.0468.110819T0632Z-110819T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAMDEN COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN MILLER COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN BENTON COUNTY IN CENTRAL MISSOURI...
SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 215 AM CDT.
* AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
VERSAILLES TO 8 MILES NORTHWEST OF EDWARDS...MOVING EAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS HAVE A HISTORY
OF PRODUCING DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE AURORA SPRINGS...BAGNELL...BARNETT...
BARNUMTON...CLIMAX SPRINGS...EDWARDS...ELDON...ETTERVILLE...GRAVOIS
MILLS...GREEN BAY TERRACE...HURRICANE DECK...KAISER...KNOBBY...LAKE
OZARK...LAKELAND...LAKEVIEW...LAURIE...LINN CREEK...MARYS HOME...
OLD LINN CREEK...OLEAN...OSAGE BEACH...PURVIS...ROCKY MOUNT...
SUNRISE BEACH...TUSCUMBIA...VERSAILLES...VILLAGE OF FOUR SEASONS
AND VILLAGE OF THE FOUR SEASONS.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3844 9262 3843 9241 3842 9240 3835 9240
3834 9232 3803 9271 3808 9329 3853 9276
TIME...MOT...LOC 0632Z 287DEG 35KT 3856 9281 3821 9325
WIND...HAIL 70MPH 1.00IN
$$
GRIFFIN1 follow-up statement
669
WWUS53 KSGF 190708
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 AM CDT FRI AUG 19 2011
MOC015-029-131-141-190718-
/O.EXP.KSGF.SV.W.0468.000000T0000Z-110819T0715Z/
BENTON MO-CAMDEN MO-MILLER MO-MORGAN MO-
208 AM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORGAN...NORTHWESTERN
MILLER...NORTHERN CAMDEN AND SOUTHEASTERN BENTON COUNTIES WILL EXPIRE
AT 215 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE. A NEW WARNING
HAS BEEN ISSUED FURTHER SOUTHEAST OF THIS WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3844 9262 3843 9241 3842 9240 3835 9240
3834 9232 3803 9271 3808 9329 3853 9276
TIME...MOT...LOC 0708Z 287DEG 35KT 3846 9238 3811 9282
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:17 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 19, 12:17 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 AM CDT FRI AUG 19 2011 ...UPDATE TO AVIATION... .UPDATE... THUNDERSTORMS DEVELOPED ACROSS EASTERN NEBRASKA AND EASTERN IOWA THIS EVENING AND PUSHED TO THE SOUTHEAST INTO NORTHERN MISSOURI. ONE STORM THAT DEVELOPED CONTINUES TO TRACK TO THE SOUTHEAST ACROSS NORTHERN MISSOURI THIS EVENING. THIS STORM HAS A HISTORY OF PRODUCING VERY STRONG WINDS AND LARGE HAIL. WIND FIELDS INDICANT THAT THIS STORM MAY BEGIN TO MOVE MORE TO THE EAST SOUTHEAST AND MAY JUST CLIP PORTIONS OF FORECAST AREA ACROSS CENTRAL MISSOURI LATE THIS EVENING. AT THIS TIME THINK THE BETTER POTENTIAL IS FOR THE STORM REMAINING JUST TO THE NORTH AND EAST OF THE AREA AS IT TAKES ON A MORE EASTERLY MOVEMENT. ADDITIONAL STORMS ACROSS NEBRASKA AND IOWA ARE DEVELOPING INTO A COMPLEX OF STORMS LATE THIS EVENING. MUCAPE VALUES ACROSS AND AHEAD OF THESE STORMS ARE IN THE 2000 TO 3500 J/KG RANGE. EXPECT THIS COMPLEX OF STORMS TO BECOME FORWARD PROPAGATING WHICH WILL RESULT IN IT MOVING TO THE SOUTHEAST. LOW LEVEL WIND FIELDS ALSO SUGGEST BETTER BALANCE WITH ANY LINE SEGMENTS THAT MOVE MORE EASTERLY. SO...EXPECT THIS LINE OF STORMS TO BEGIN TO START TO PUSH MORE TO THE SOUTHEAST THAN ITS CURRENT SOUTHERLY MOVEMENT. STRONG STRAIGHT LINE WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL BE THE RISK ASSOCIATED WITH THIS ACTIVITY DURING THE OVERNIGHT HOURS. THIS ACTIVITY SHOULD BEGIN TO PUSH INTO THE NORTHERN PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT THEN PUSH SOUTHEAST ACROSS THE REST OF THE ARE THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING. THE BETTER POTENTIAL FOR BEING AFFECTED WILL BE AREAS ALONG AND NORTH OF A PITTSBURG KANSAS TO WEST PLAINS MISSOURI LINE. WISE && .DISCUSSION... SHORT TERM (TONIGHT THROUGH SATURDAY)... THE STALLED FRONT OVER NORTHERN ARKANSAS WAS BEGINNING TO MOVE TO THE NORTH EARLY THIS AFTERNOON AS CONVECTION OVER NEBRASKA AND IOWA CONTINUES TO DEVELOP AND INTENSIFY. THIS WILL BECOME THE FOCUS FOR THE REGION THIS EVENING AND DURING THE OVERNIGHT HOURS. A VERY UNSTABLE AIRMASS IS IN PLACE THIS AFTERNOON WITH CAPE VALUES IN THE 3000-4000J/KG RANGE AND LITTLE IN THE WAY OF CINH. THE WARM FRONT THAT IS LIFTING NORTH MAY BE ENOUGH TO DEVELOP SOME THUNDERSTORMS THIS AFTERNOON BUT COVERAGE WOULD BE SCATTERED. 30 TO 40 KTS OF 0-6KM BULK SHEAR IS AVAILABLE FOR THE STORMS TO WORK WITH...BUT GENERALLY LIGHT MID LEVEL WINDS WILL LIMIT DEVELOPMENT. THE LIFTING WARM FRONT AND EXPECTED FORWARD PROPAGATING MCS MOVING SOUTH TO SOUTHEAST FROM THE PLAINS WILL BEGIN TO INTERACT ACROSS PORTIONS OF EASTERN KANSAS AND NORTHERN MISSOURI THIS EVENING. STANDARD AND FORWARD PROPAGATING CORFIDI VECTORS CONTINUE TO BRING THE MCS SOUTH ACROSS THE OZARKS DURING THE OVERNIGHT HOURS AND INTO FRIDAY MORNING. A 30-40KT LOW LEVEL JET WILL ALSO BEGIN TO ENHANCE THE CONVECTION BY 06Z ACTING TO STRENGTHEN THE MCS. THE SPEED OF THE FORWARD PROPAGATING CORFIDI VECTORS AROUND 30-40KTS WOULD SUPPORT A QUICKLY MOVING MCS WITH THE POTENTIAL FOR DAMAGING WIND GUSTS WITH ANY SEVERE THUNDERSTORMS THAT OCCUR. IN ADDITION...SLIGHTLY COOLER MID LEVEL TEMPERATURES WITH THE MCS WOULD ALLOW FOR THE POSSIBILITY OF SOME LARGE HAIL AS WELL. PRECIPITABLE WATER VALUES INCREASE SIGNIFICANTLY FROM YESTERDAYS NEAR 1.50 INCHES ON THIS MORNINGS SOUNDING...WHICH HAD INCREASED TO 2.12 INCHES. THIS WOULD BRING THE POTENTIAL FOR TORRENTIAL RAINFALL AS A SOMEWHAT TROPICAL INFLUX OF MOISTURE WILL BE FEEDING THIS SYSTEM. THE MAIN CONCERN FOR FLOODING REMAINS ACROSS WEST CENTRAL AND CENTRAL MISSOURI WHERE RAINFALL OVER THE PAST SEVERAL DAYS HAS PRIMED THE GROUND. FOR FRIDAY AFTERNOON AND SATURDAY...THE UPPER LEVEL RIDGE WILL SHIFT BRIEFLY INTO THE OZARKS REGION IN ADVANCE OF ANOTHER WEAK SHORTWAVE. WITH THE WARM FRONT REMAINING LAID OUT ACROSS THE REGION...TEMPERATURES WILL LIKELY REMAIN IN THE 90S DESPITE THE RAIN AND SOME RESIDUAL CLOUD COVER FROM THE MCS EARLY FRIDAY AND INCREASING MID LEVEL MOISTURE ON SATURDAY. HATCH LONG TERM (SUNDAY THROUGH THURSDAY)... MEDIUM RANGE MODELS CONTINUE DECENT AGREEMENT WITH THE OVERALL EXPECTATIONS FOR THE UPPER LEVEL PATTERN. THE FLOW ALOFT WILL BECOME INCREASINGLY AMPLIFIED...PARTICULARLY AS NEXT WEEK PROGRESSES...WITH OUR REGION ON THE EASTERN PERIPHERY OF THE BUILDING RIDGE OVER THE INNER MOUNTAIN WEST. CANNOT COMPLETELY RULE OUT THE AREA BEING AFFECTED BY A SHORTWAVE TRAVERSING THE WESTERN RIDGE...HOWEVER CONFIDENCE IN TIMING AND LOCATION IS QUITE LOW AND HAVE MAINTAINED PERIODIC SLIGHT CHANCES FOR RAINFALL. TEMPERATURE WISE...850MB TEMPERATURES FROM THE 12Z GFS AND GEFS REMAIN A FEW DEGREES WARMER THAN THE 00Z ECMWF. WILL CONTINUE TO LEAN TOWARD THE WARMER SIDE OF THE GUIDANCE ENVELOPE. THIS WILL RESULT IN AT OR ABOVE AVERAGE TEMPERATURES. GAGAN && .AVIATION... FOR THE 06Z KSGF...KJLN AND KBBG TAFS...MAIN AVIATION CONCERNS WILL BE FOCUSED ON A STRONG LINE OF THUNDERSTORMS CURRENTLY PUSHING SOUTH ACROSS EASTERN KANSAS AND WESTERN MISSOURI EARLY THIS MORNING. AN OUTFLOW BOUNDARY IS PUSHING AHEAD OF THIS ACTIVITY ACROSS EASTERN KANSAS AND WILL LIKELY AFFECT THE TAF SITES DURING THE EARLY OVERNIGHT HOURS...WITH GUSTY WINDS SHIFTING TO THE NORTHWEST BEHIND THE BOUNDARY. THE LINE OF STORMS WILL ALSO DIVE SOUTH SOUTHEAST. GUSTY WINDS IN EXCESS OF 40MPH WITH SOME SEVERE GUSTS OVER 60 MPH POSSIBLE WITH THE STRONGEST STORMS. VISIBILITIES AND CEILINGS WILL ALSO BE RESTRICTED WITHIN ANY THUNDERSTORMS. THE STORMS SHOULD CLEAR THE AREA EARLY FRIDAY MORNING WITH VFR CONDITIONS PREVAILING ACROSS THE AREA FOR THE REST OF THE DAY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 18, 11:53 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1153 PM CDT THU AUG 18 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1153 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A STRONG LINE OF THUNDERSTORMS CONTINUES TO PUSH SOUTH SOUTHEAST ACROSS WESTERN MISSOURI AND EASTERN KANSAS LATE THIS EVENING. AN OUTFLOW BOUNDARY IS PUSHING OUT AHEAD OF THE CONVECTION ACROSS EASTERN KANSAS. THIS OUTFLOW BOUNDARY HAS PRODUCED WINDS IN EXCESS OF 50 MPH THIS EVENING ACROSS PORTIONS OF NORTHEASTERN KANSAS. THIS BOUNDARY WILL GRADUALLY WEAKEN AS IT PUSHES SOUTH AND SEPARATES FARTHER FROM THE CONVECTION. HOWEVER WIND GUSTS OVER 40 MPH WILL STILL BE POSSIBLE ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI DURING THE EARLY OVERNIGHT HOURS. THE STORMS ACROSS WESTERN MISSOURI ARE MAINTAINING THEMSELVES BETTER AND WILL CONTINUE TO PUSH TO THE SOUTHEAST INTO PORTIONS OF THE MISSOURI OZARKS OVERNIGHT. STRONG STRAIGHT LINE WINDS IN EXCESS OF 70 MPH...HAIL UP TO QUARTERS...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL WHICH MAY LEAD OF LOCALIZED FLOODING WILL BE POSSIBLE WITH THIS LINE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING ACROSS CENTRAL AND POSSIBLY SOUTH CENTRAL MISSOURI. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH THE WEEKEND AND INTO NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS MUCH OF THE REGION FRIDAY AND SATURDAY. WITH HEAT INDEX VALUES OF 100 TO 105 IN PARTS OF WESTERN MISSOURI AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG AND NORTH OF A FORT SCOTT KANSAS TO OSAGE BEACH MISSOURI LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Aug 19, 1:24 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 4 N COLE CAMP 38.52N 93.20W
08/19/2011 E70 MPH BENTON MO LAW ENFORCEMENT
ESTIMATED BY AMBULANCE CREW. RELAYED TO COUNTY LAW
ENFORCEMENT.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:53 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Morgan, St. Clair | 52 min |
| Aug 19, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 34 min |
| Aug 19, 1:52 AM CDT | Special Weather Statement | SGF | St. Clair | 38 min |
| Aug 19, 2:05 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Morgan, Pulaski | 55 min |
| Aug 19, 2:26 AM CDT | Special Weather Statement | SGF | Laclede | 34 min |
| Aug 19, 2:44 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski and 1 more | 61 min |
| Aug 19, 3:24 AM CDT | Special Weather Statement | SGF | Webster, Wright | 51 min |
| Aug 19, 3:34 AM CDT | Special Weather Statement | SGF | Hickory | 41 min |
| Aug 19, 3:36 AM CDT | Special Weather Statement | SGF | Dent, Phelps, Texas | 39 min |
| Aug 19, 4:06 AM CDT | Special Weather Statement | SGF | Dent, Shannon, Texas | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.